MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035476300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unruptured pcom aneurysm case the subject coil was deployed as the first coil.The subject coil was unable to maintain its shape and was not framing properly.The physician tried to adjust the subject coil but it got stretched inside the aneurysm.He then decided to remove the subject coil from the catheter but it broke inside the patient.Some of it was in the aneurysm the rest was taken out.The physician replaced it with a new device and completed the procedure with some more coils and stent.Patient's anatomy was moderately tortuous and there was no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received.The reported lot number was confirmed from the packaging label.During the visual inspection, the coil delivery wire was found to be kinked/bent.The main coil was found to be broken off from the delivery wire.The coil delivery wire was found to be damaged.The main coil was not returned.Functional testing was not performed as the coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The coil delivery wire was found to be kinked/bent, the main coil was found to be broken off from the delivery wire and the coil delivery wire was found to be damaged.An assignable cause of procedural factors will be assigned to the as reported / as analyzed 'main coil broken/fractured during use', as reported 'main coil loss of memory' and 'main coil stretched' as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to as analyzed 'coil delivery wire kinked/bent' and 'coil delivery wire damaged' since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.

Brand Name
TARGET 360 SOFT 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11969954
Report Number3008881809-2021-00236
Device Sequence Number17246946
Product Code HCG
UDI-Device Identifier04546540676559
UDI-Public04546540676559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2022
Device Model NumberM0035476300
Device Catalogue NumberM0035476300
Device Lot Number22014692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICRO CATHETER (STRYKER); EXCELSIOR XT- 27 MICRO CATHETER (STRYKER); NEUROFORM STENT (STRYKER); SYNCHRO GUIDE WIRE (STRYKER); TARGET COILS (STRYKER)
Patient Age67 YR